Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 8, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 22, 2009, 11:12 AM HST for Hawaii County, Hawaii. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2009, 11:12 AM HST (21:12 UTC)
- Expired
- Jan 23, 2009, 3:18 AM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 222112 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1112 AM HST THU JAN 22 2009 HIZ028-230400- /O.NEW.PHFO.WI.Y.0008.090122T2112Z-090123T0400Z/ BIG ISLAND SUMMITS- 1112 AM HST THU JAN 22 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. THERE WILL BE NORTHEAST WINDS OF 30 TO 45 MPH OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA TODAY. THE WINDS ARE EXPECTED TO TAPER OFF THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONALDSON
2 follow-up statements
000 WWHW70 PHFO 230138 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST THU JAN 22 2009 HIZ028-231430- /O.EXT.PHFO.WI.Y.0008.000000T0000Z-090123T1600Z/ BIG ISLAND SUMMITS- 338 PM HST THU JAN 22 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... NORTHEAST WINDS OF 30 TO 45 MPH WILL CONTINUE OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA THROUGH EARLY FRIDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONALDSON
000 WWHW70 PHFO 231318 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 AM HST FRI JAN 23 2009 HIZ028-231430- /O.CAN.PHFO.WI.Y.0008.000000T0000Z-090123T1600Z/ BIG ISLAND SUMMITS- 318 AM HST FRI JAN 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. SUMMIT WINDS ON THE BIG ISLAND HAVE DECREASED BELOW ADVISORY THRESHOLD. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 22, 10:00 AM HST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 22, 10:00 AM HST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU JAN 22 2009 .UPDATE... WINDY CONDITIONS HAVE DEVELOPED OVER MAUNA KEA AND MAUNA LOA SO WE HAVE ISSUED A WIND ADVISORY FOR THE SUMMITS FOR THE REST OF THE DAY TODAY. && .SYNOPSIS... A HIGH NORTHEAST OF THE ISLANDS WILL KEEP LOCALLY BREEZY TRADE WINDS BLOWING THROUGH FRIDAY. THE TRADES WILL KEEP SHOWERS FOCUSED OVER WINDWARD AREAS. WINDS WILL GRADUALLY WEAKEN AND SHIFT TO SOUTHEAST STARTING FRIDAY NIGHT AS A FRONT APPROACHES FROM THE NORTHWEST. THE FRONT WILL REACH KAUAI MONDAY AND MOVE DOWN TO THE BIG ISLAND BY TUESDAY NIGHT. THERE WILL BE SHOWERS ALONG THE FRONT AND WINDS WILL SHIFT TO NORTH BEHIND THE FRONT. TRADE WINDS WILL BUILD BACK OVER THE ISLANDS STARTING WEDNESDAY AS A NEW HIGH MOVES EAST BEHIND THE FRONT. && .PREV DISCUSSION 1000 AM... A 1027 MB HIGH 600 MILES NORTH NORTHEAST OF OAHU IS PRODUCING LOCALLY BREEZY TRADE WINDS OVER THE MAIN HAWAIIAN ISLANDS. SATELLITE LOOPS SHOW SCATTERED TO BROKEN LOW CLOUDS MOVING OVER THE ISLANDS IN THE TRADE-WIND FLOW. RADARS SHOW A FEW SHOWERS FALLING FROM THESE CLOUDS...BUT IT HAS DRIED OUT QUITE A BIT SINCE EARLY THIS MORNING. IT APPEARS AN EASTWARD MOVING GRAVITY WAVE MAY HAVE HELPED TO ENHANCE SHOWERS NEAR SUNRISE AND SUPPRESS SHOWERS SINCE THEN. NO BIG CHANGES ARE EXPECTED OVER THE NEXT FEW HOURS. THE MODELS ARE IN GOOD AGREEMENT IN SHOWING A DEEP TROUGH ALOFT AND AN ASSOCIATED SURFACE FRONT DIGGING SOUTHEAST TOWARD THE ISLANDS STARTING FRIDAY NIGHT. THE SUBTROPICAL RIDGE WILL SHIFT SOUTH AHEAD OF THE APPROACHING FRONT AND WINDS OVER THE ISLANDS WILL GRADUALLY WEAKEN AND SHIFT TO SOUTHEAST. THE FRONT WILL TEMPORARILY STALL NORTHWEST OF THE ISLANDS SATURDAY NIGHT AS A LOW DEVELOPS BEHIND THE FRONT. THE FRONT WILL START MOVING SOUTHEAST AGAIN ON SUNDAY AND WILL REACH KAUAI MONDAY MORNING. THERE WILL BE A BAND OF CLOUDS AND SHOWERS ALONG THE FRONT AND SHOWERS MAY BE LOCALLY HEAVY. THE FRONT WILL BE MOVING FAIRLY FAST...THOUGH...SO EXCESSIVE RAINFALL IS NOT EXPECTED. THE FRONT WILL REACH THE BIG ISLAND BY TUESDAY NIGHT AND DISSIPATE. WINDS WILL SHIFT TO NORTH BEHIND THE FRONT BUT THE GFS SHOWS A COL NEAR THE ISLANDS SO THE WINDS SHOULD NOT BE VERY STRONG. A HIGH WILL MOVE EAST BEHIND THE FRONT BRINGING TRADE WINDS BACK WEDNESDAY NIGHT. TRADE WINDS WILL PERSIST THROUGH THE END OF NEXT WEEK. THE CURRENT NORTHWEST SWELL WILL CONTINUE TO SUBSIDE TODAY...WITH SURF DROPPING BELOW THE ADVISORY LEVEL TONIGHT. A NEW NORTHWEST SWELL WILL ARRIVE FRIDAY AND REACH THE ADVISORY LEVEL BY FRIDAY AFTERNOON. WE SHOULD BE ABLE TO DROP THE SMALL CRAFT ADVISORY FOR MOST AREAS AS THE SWELL DIMINISHES BUT WINDS OVER THE WINDIER COASTAL AREAS WILL REMAIN ABOVE 25 KT THROUGH FRIDAY AFTERNOON. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH TODAY. HIGH SURF ADVISORY THROUGH THIS AFTERNOON FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI AND WEST FACING SHORES OF THE BIG ISLAND OF HAWAII. SMALL CRAFT ADVISORY ALL WATERS THROUGH TODAY. SMALL CRAFT ADVISORY FOR MAALAEA BAY...THE PAILOLO AND ALENUIHAHA CHANNELS AND SOUTH OF THE BIG ISLAND TONIGHT THROUGH FRIDAY. && DONALDSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.